Feeling really scared, my last radiotherapy treament was last Wednesday and since then my skin has started to peel around my nipple and it is so sore, sometimes the burning is so intense I could cry. But I expect this as told this is the treated area, but under my armpit where i had a couple of lymph nodes removed around the scar the itching and burning is also really bad, it is so dark, yet this was not the treated area. I was given gel and cream by the hospital which helps for that moment. Is this common for this to happen?
I was told when I had my rads that the two weeks after I finished my sessions could see the effects of it intensify and then it should start to settle down.
I remember my armpit being darker for a while and I asked why that happens I was advised that it was normal as the rads line does “catch” the area where the scar is.
When i experienced discomfort with myu nipple my rads team gave me some polymem dressings to use, they are used normally if people experience rads burns that need something more to help them heal, however they were wonderful for me so they created a soft barrier between my bra and my nipple.
If you are concerned give your rads team a call and tell them what you are experiencing, I am sure they will be able to give you advise.
Thank you so much for coming back to me Helena. I can’t explain how lost you can feel especially when you finish the treatment. The hospital did say that this is to be expected. I just called the hospital and they did say exactly what you’ve said about the rads can catch armpit area. And it can be sore. To continue to use the pads they gave and to put the gels in the fridge before use as this will cool the surface as well. They were brilliant also said if I still feel unsure to go in and they will.check it for me. Thank you so much for this. I came across this forum by chance of Google search of dark changes under the armpit from radiotherapy. I’m so glad I registered.
Hi Butterfly, glad you found us ?
I came off pretty lightly after rads but my poor nipple took the brunt of the boosters and was a right old mess!!! I got some maternity breast pads and nipple cream from Boots and kept an eye on things so that after a week it all healed up. At its worst there was swelling and rawness and i couldnt have any clothing touching it.
I too got the dark patches under my arm but simply smoothered moisturiser over the area and again eithin a werk or so that calmed down as well.
I had my review with my oncologist on Friday, 5 weeks after finishing rads, so I hope you have one booked in by now???
I did feel a bit adrift once rads finished as it was all full on up till then. But Im taking things slowly and working my way back to where I need to be.
I have a great BC nurse and she’s sorting out some emotional support sessions for me as my brain needs to be put in order!!!
This forum has been a life saver over the past few months ???
Aww thank you for your response it helps so much. Currently my boob looks like a patchwork. I recieved a letter to meet up with my oncologist in October for a follow up. I’m gonna be starting the tamoxifen shortly, and I have already fears about that. So knowing that i can share this here is great.
Thank you so much once again
Hi madam butterfly. Your symptoms sound pretty normal but check with rads team. My armpit went dark also and the radiotherapy did reach this part and my scar which itched like crazy. When it was hot and I was sat outside I lifted my arms as you do over my head as was excersising and stretching them. My daughter bless her said mum have you shaved your pits??? I had it was the dark skin. This will all calm down over the next few weeks and as lilacmoon said there will be changes. I have put a bit of a thread in one of the threads to mnniuc on what to expect after treatment has finished. All will be getting thoroughly into you system for next 10 days and will peak then all will calm down over the next 3 weeks. Then you start to get a little normality back into your life and even more so once you have had your follow up. I am sure between all of us we would write an amazing book but we are all so different and re act if different ways. I am almost back to normal but not quite there mentally yet. Take care.
Hi butterfly. My thread on when treatment is complete is in going through treatment, radiotherapy,When your backs against the wall thread. As you will see I read lilacmoons mind and put it in words! ?
I definitely will have a read as I have found the response and support so lovely… if only I had found this at the start, I went through a stage of feeling that the radiotherapy was never going to end. I likened it to travelling through the desert. And whilst friends and family were supportive they couldn’t understand how lost you can feel. You try and stay positive for them and they try and make you feel stronger by saying at least you caught it early and it’s being treated… but sometimes you just want to say but it’s pants but I know I will.get through it…
You will find all the support you need on here. I am on a different hormone tab to what you will be on and like you I was dreading it. Had very little se,s with just the odd hot flush and bit of a dry mouth other than that no problems at all. I am on anastrozole and reading up on it was enough to put you off taking it full stop. I know everybody is different and maybe I have been lucky with this tablet. Just shout up if you need to know anything or private message me and will help if I can.
Thank you … i definitely will
This is what I have found. Although I guess I still feel shy and don’t want to burden you all with my 101 questions it has for the first time going through this brought me so much support. For once I don’t feel alone. I’m gonna start the tablets in Sept as I was fearful of taking them whilst having the treatment. My oncologist and the team agreed that this would be fine. If I sound silly please tell me. But I didn’t know there were different brands… I thought it was one. But reading the threads i see I will have to do trail and error.
Butterfly if you have 101 questions please ask them as there always be someone who can answer or help. The brand of my tab is also made by leva and just put prescription in at docs and highlighted bright pink that I request the same brand. They should have no excuse as they have 10 days to get it in. Anything you think about just ask
Defo try teva brand fitst ask ur chemist t order them xx
Thank you. It is so comforting to know
Evening all, (in my best police person tone) I’ve had a look at my Tamoxifen and Im on a brand called Relonchem?? Who knew!
I started taking it as soon as i got the results of my surgery so have been on it since the end of May.
No s/e’s of note but I’m keeping an eye just in case.
I’ve heard that it can take up to a year for every thing to settle down. Does that seem right?
Morning Lilacmoon…the Relonchem may suite you so stick with it if your se free. Ir just didnt agree with me it stopped the day i changed taking them so got t be them. Anyways im ok teva now so best to stick to what ur bidy tells you. Its not easy tho hormone therapy i must of been mad to think it was lol …love and hugs xxxx